Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 25, 2009, 6:56 PM EDT for Delaware County, Otsego County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2009, 6:56 PM EDT (22:56 UTC)
- Expired
- Jun 25, 2009, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, NY, Otsego County, NY
The radar
The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:00 PM EDT | FLASH FLOOD | Otego, NY | ONE STRUCTURE COLLAPSE AND ONE HOME FLOODED. STREETS FLOODED IN OTEGO. TEMPORARY CLOSURE OF INTERSTATE 88 NEAR OTEGO DUE TO MUD FLOW. RADAR INDICATED AN AREA OF 2.50 TO 4.00 INCHES OF RAINFALL AS FAR AS 4 MILES NORTH AND EAST OF OTEGO. |
| Jun 25, 7:45 PM EDT | FLASH FLOOD | Otego, NY | ONE HOME FLOODED. NUMEROUS STREETS FLOODED IN OTEGO. TEMPORARY CLOSURE OF INTERSTATE 88 NEAR OTEGO DUE TO MUD FLOW. RADAR INDICATED AN AREA OF 2.50 TO 4.00 INCHES OF RAINFALL AS FAR AS 4 MILES NORTH AND EAST OF OTEGO. LOCAL STORM REPORT CORRECTED...FOR TIMING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 252256
FFWBGM
NYC025-077-260200-
/O.NEW.KBGM.FF.W.0005.090625T2256Z-090626T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
656 PM EDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
SOUTHWESTERN OTSEGO COUNTY IN CENTRAL NEW YORK...
* UNTIL 1000 PM EDT
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND RAIN GAGE REPORTS INDICATED EXCESSIVE RAINFALL OVER THE WARNED
AREA. RAINFALL ESTIMATES OF 2 TO 4 INCHES HAVE FALLEN IN THE AREA
OVER THE PAST FEW HOURS. ADDITIONAL RAINFALL UP TO ONE HALF TO
THREE QUARTERS OF AN INCH IS LIKELY THROUGH 8 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
SIDNEY...FRANKLIN AND OTEGO.
RAPID RISES OF SMALL STREAMS AND CREEKS...WITH SOME LOCALZIED FLOODING
IS LIKELY TO DEVELOP THROUGH 10 PM.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4252 7517 4233 7498 4228 7515 4236 7526
4246 7529
$$2 follow-up statements
000
WGUS71 KBGM 260006
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
806 PM EDT THU JUN 25 2009
NYC025-077-260200-
/O.CON.KBGM.FF.W.0005.000000T0000Z-090626T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE NY-OTSEGO NY-
806 PM EDT THU JUN 25 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHWESTERN OTSEGO AND NORTH CENTRAL DELAWARE COUNTIES...
AT 745 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN THE OTEGO AREA OF OTSEGO COUNTY. DOPPLER RADAR INDICATED
BETWEEN 3 AND 5 INCHES OF RAIN THIS EVENING NEAR THE
FOLLOWING LOCATIONS...ONEONTA...OTEGO...FRANKLIN AND NORTH FRANKLIN.
AS OF 755 PM...THE THUNDERSTORMS WITH THE HEAVY RAINS HAVE MOVED OFF
TO THE EAST AND WEAKENED. ADDITIONAL HEAVY RAINFALL IS NOT
EXPECTED FOR THE REST OF THIS EVENING.
OTSEGO COUNTY LAW ENFORCEMENT REPORTED A MUDSLIDE ON INTERSTATE 88
WITH NUMEROUS ROAD CLOSURES DUE TO FLOODING IN THE OTEGO AREA. ALSO
IN THE OTEGO AREA...ONE HOME WAS FLOODED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4252 7517 4233 7498 4228 7515 4236 7526
4246 7529
$$
DJN/MSS000
WGUS71 KBGM 260159
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
959 PM EDT THU JUN 25 2009
NYC025-077-260205-
/O.EXP.KBGM.FF.W.0005.000000T0000Z-090626T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE NY-OTSEGO NY-
959 PM EDT THU JUN 25 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM EDT FOR
SOUTHWESTERN OTSEGO AND NORTH CENTRAL DELAWARE COUNTIES...
COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT FLOOD WATERS HAD
RECEDED NEAR OTEGO NEW YORK AS OF 940 PM. NO ADDITIONAL RAIN IS
FORECAST FOR THE NEXT SEVERAL HOURS AND THE DANGER FROM FLOODING HAS
ENDED. THERE IS A CHANCE FOR ADDITIONAL SHOWERS, OR POSSIBLY A
THUNDERSTORM VERY LATE TONIGHT.
RESIDENTS, AND PEOPLE TRAVELING NEAR OTEGO NEW YORK SHOULD AVOID
FLOOD DAMAGED AREAS, AND SHOULD NOT PASS THROUGH BARRICADED ROADS.
PLEASE REPORT ANY FLOODING, OR FLOOD DAMAGE LOCATIONS TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR
BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4252 7517 4233 7498 4228 7515 4236 7526
4246 7529
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:02 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 25, 6:02 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 602 PM EDT THU JUN 25 2009 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA LATE THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO THE EVENING HOURS. THE FRONT WILL PASS THROUGH FRIDAY MORNING...WITH SHOWERS LINGERING THROUGH THE DAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE NORTHEAST DURING THE DAY FRIDAY...RESULTING IN OFF AND ON CHANCES FOR SHOWERS THROUGH MOST OF THE WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... UPDATES FOR WATCH EXPANSION THEN NEW WATCH FOR THE REST OF THE CWA. TS SHOULD CONTINUE FROM THE CENTRAL CWA NOW TO THE SE THIS EVENING. PREVIOUS DISCUSSION FROM 4 PM... SEVERE TS WATCH WENT INTO AFFECT FOR THE NE THIRD OF THE CWA EARLY THIS AFTN. THIS STAYS IN EFFECT UNTIL 8 PM. A BROKEN LINE OF TS AND SHOWERS HAS NOW ENTERED STEUBEN. ISOLATED SHOWERS HAVE ALSO BROKEN OUT AHEAD OF THE LINE. ALL HAVE HEAVY RAIN. SO FAR RAINFALL AROUND AN INCH. WITH THE SLOW MOVEMENT WILL NEED TO WATCH FOR TRAINING. WITH THE DRY WEATHER OF THE LAST FEW DAYS NEED AT LEAST 2 INCHES OF RAIN BEFORE ANYTHING MUCH HAPPENS. RIVERS WILL HAVE SMALL RISES OF LESS THAN 2 FEET. STREAMS AND CREEKS COULD RISE MORE UNDER TRAINING TS. WIH GREAT INSTABILITY NOW LASTING INTO THE EVE TS WILL BE CONTINUING INTO TONIGHT AS THE WHOLE SYSTEM MOVES SLOWLY SE AHEAD OF A COLD FRONT AND UL TROF. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... AS THE UL LOW DROPS SE INTO NY IT WILL CLOSE OFF AND SLOW AS IT MOVES TO NEW ENGLAND SATURDAY. THIS WILL KEEP SHOWERS AND TS OVER THE ARE FRIDAY. A SHORT WAVE WILL CAUSE MORE FORCING FRI AFTN SO THAT TS POSSIBLE WITH COLD CORE ALOFT. FRIDAY NIGHT AND EARLY SAT SHOWERS WILL LINGER ACROSS THE ERN CWA. THERE WILL BE A BREAK AS THE STACKED LOW OVER NEW ENGLAND MOVES EAST AND FILLS WHILE A UL RIDGE MOVES OVER SAT NIGHT AND EARLY SUNDAY. ANOTHER CLOSED LOW WILL DROP IN FOR THE EXTENDED. A LEADING COLD FRONT WILL BRING MORE SHOWERS FOR SUNDAY. PERIOD WILL BE SHOWERY AND COOL WITH LOW UL HEIGHTS. NOT EXPECTING ANY FLOODING OR SEVERE WEATHER. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE GFS AND THE ECMWF LOOK TO BE IN PRETTY DECENT AGREEMENT WITH THE EXTENDED PERIOD. BOTH NOW SHOW A CUTOFF LOW WOBBLING AROUND THE GREAT LAKES REGION THROUGH MID WEEK AND GRADUALLY MOVING EASTWARD BY THE END OF THE WEEK. THIS WILL KEEP A CHANCE OF SHOWERS THROUGH THE WEEK WITH SOME PERIODS ALSO HAVING A CHANCE OF THUNDERSTORMS. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... A PREFRONTAL TROUGH IS APPROACHING THE AREA THIS AFTERNOON. WITH A VERY UNSTABLE ATMOSPHERE IN PLACE...SEVERE STORMS ARE POSSIBLE...THUS A WATCH HAS BEEN ISSUED FOR WESTERN NEW YORK THROUGH THIS EVENING. THESE STORMS ARE EXPECTED TO EVENTUALLY PENETRATE THROUGH CENTRAL NEW YORK AND POSSIBLY NORTH EASTERN PENNSYLVANIA TONIGHT. THIS HAS BEEN REFLECTED IN THE TAFS. MVFR AND IFR CONDITIONS MAY BE POSSIBLE IN AND AROUND THUNDERSTORMS. THESE STORMS ARE EXPECTED TO MAINLY PRODUCE HAIL AND STRONG WIND. SOME MAY ALSO PRODUCE SOME HEAVY RAIN...WHICH COULD DETERIORATE VISIBILITIES RAPIDLY. OUTLOOK... FRI AND SAT...MOSTLY VFR. SUN...MVFR IN SHOWERS AND TS WITH ANOTHER COLD FRONT. MON AND TUE...POSSIBLE MVFR IN SCATTERED SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...TAC SHORT TERM...TAC LONG TERM...SLI AVIATION...SLI
Hazardous weather outlook, Jun 25, 5:36 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 536 PM EDT THU JUN 25 2009 NYZ009-015>018-022>025-036-037-044-262145- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 536 PM EDT THU JUN 25 2009 ...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON...MOVING THROUGH DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL INITIALLY BE ISOLATED IN COVERAGE THIS AFTERNOON AND BECOME MORE WIDESPREAD INTO THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT... ALONG WITH THE CHANCE FOR DAMAGING WINDS. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ062-PAZ040-043-044-047-048-072-262145- SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 536 PM EDT THU JUN 25 2009 ...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON...MOVING THROUGH DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL INITIALLY BE ISOLATED IN COVERAGE LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD INTO THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT... ALONG WITH THE CHANCE FOR DAMAGING WINDS. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ045-046-055>057-PAZ038-039-262145- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- 536 PM EDT THU JUN 25 2009 ...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON...MOVING THROUGH DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL INITIALLY BE ISOLATED IN COVERAGE LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD INTO THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT... ALONG WITH THE CHANCE FOR DAMAGING WINDS. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 25, 3:44 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 344 PM EDT THU JUN 25 2009 NYZ018-036-252030- MADISON NY-ONONDAGA NY- 344 PM EDT THU JUN 25 2009 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON AND SOUTHEASTERN ONONDAGA COUNTIES... * AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR POMPEY...AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WATERVALE AT 350 PM EDT... CAZENOVIA AT 405 PM EDT... SHEDS AT 415 PM EDT... NELSON AT 425 PM EDT... ERIEVILLE AND MORRISVILLE AT 430 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 25, 4:20 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
420 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 E ARKPORT 42.39N 77.60W
06/25/2009 E0.88 INCH STEUBEN NY PUBLIC
0400 PM HAIL WAYLAND 42.57N 77.59W
06/25/2009 E0.88 INCH STEUBEN NY PUBLIC
0400 PM HAIL CAMERON 42.20N 77.40W
06/25/2009 E0.75 INCH STEUBEN NY EMERGENCY MNGR
0405 PM TSTM WND DMG COHOCTON 42.50N 77.50W
06/25/2009 STEUBEN NY EMERGENCY MNGR
TREES AND WIRES DOWN.
0405 PM TSTM WND GST HOWARD 42.37N 77.52W
06/25/2009 M60.00 MPH STEUBEN NY TRAINED SPOTTER
0410 PM TSTM WND DMG CANISTEO 42.27N 77.61W
06/25/2009 STEUBEN NY EMERGENCY MNGR
TREES AND WIRES DOWN. PARTIAL ROOF BLOWN OFF.
&&
JMLLocal storm report, Jun 25, 4:56 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
456 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 E ARKPORT 42.39N 77.60W
06/25/2009 E0.88 INCH STEUBEN NY PUBLIC
0400 PM HAIL CAMERON 42.20N 77.40W
06/25/2009 E0.75 INCH STEUBEN NY EMERGENCY MNGR
0400 PM HAIL WAYLAND 42.57N 77.59W
06/25/2009 E0.88 INCH STEUBEN NY PUBLIC
0405 PM TSTM WND GST HOWARD 42.37N 77.52W
06/25/2009 M60.00 MPH STEUBEN NY TRAINED SPOTTER
0405 PM TSTM WND DMG COHOCTON 42.50N 77.50W
06/25/2009 STEUBEN NY EMERGENCY MNGR
TREES AND WIRES DOWN.
0410 PM TSTM WND DMG CANISTEO 42.27N 77.61W
06/25/2009 STEUBEN NY EMERGENCY MNGR
TREES AND WIRES DOWN. PARTIAL ROOF BLOWN OFF.
0420 PM HAIL SAVONA 42.28N 77.22W
06/25/2009 E1.00 INCH STEUBEN NY PUBLIC
0438 PM HAIL TRUMANSBURG 42.54N 76.66W
06/25/2009 E0.75 INCH TOMPKINS NY PUBLIC
0439 PM HAIL TRUMANSBURG 42.54N 76.66W
06/25/2009 E0.75 INCH TOMPKINS NY PUBLIC
0450 PM TSTM WND DMG HORSEHEADS 42.17N 76.83W
06/25/2009 CHEMUNG NY PUBLIC
LARGE BRANCHES DOWN
0450 PM HAIL ROMULUS 42.75N 76.83W
06/25/2009 E1.00 INCH SENECA NY PUBLIC
&&
JMLLocal storm report, Jun 25, 5:04 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND GST ELMIRA ARPT 42.17N 76.90W
06/25/2009 M61.00 MPH CHEMUNG NY ASOS
&&
JMLLocal storm report, Jun 25, 5:33 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
533 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 E ARKPORT 42.39N 77.60W
06/25/2009 E0.88 INCH STEUBEN NY PUBLIC
0400 PM HAIL CAMERON 42.20N 77.40W
06/25/2009 E0.75 INCH STEUBEN NY EMERGENCY MNGR
0400 PM HAIL WAYLAND 42.57N 77.59W
06/25/2009 E0.88 INCH STEUBEN NY PUBLIC
0405 PM TSTM WND DMG COHOCTON 42.50N 77.50W
06/25/2009 STEUBEN NY EMERGENCY MNGR
TREES AND WIRES DOWN.
0405 PM TSTM WND GST HOWARD 42.37N 77.52W
06/25/2009 M60.00 MPH STEUBEN NY TRAINED SPOTTER
0410 PM TSTM WND DMG CANISTEO 42.27N 77.61W
06/25/2009 STEUBEN NY EMERGENCY MNGR
TREES AND WIRES DOWN. PARTIAL ROOF BLOWN OFF.
0420 PM HAIL SAVONA 42.28N 77.22W
06/25/2009 E1.00 INCH STEUBEN NY PUBLIC
0438 PM HAIL TRUMANSBURG 42.54N 76.66W
06/25/2009 E0.75 INCH TOMPKINS NY PUBLIC
0439 PM HAIL TRUMANSBURG 42.54N 76.66W
06/25/2009 E0.75 INCH TOMPKINS NY PUBLIC
0446 PM TSTM WND GST ELMIRA ARPT 42.17N 76.90W
06/25/2009 M61.00 MPH CHEMUNG NY ASOS
0450 PM HAIL ROMULUS 42.75N 76.83W
06/25/2009 E1.00 INCH SENECA NY PUBLIC
0450 PM TSTM WND DMG HORSEHEADS 42.17N 76.83W
06/25/2009 CHEMUNG NY PUBLIC
LARGE BRANCHES DOWN
0458 PM HAIL FAYETTEVILLE 43.03N 76.00W
06/25/2009 E0.88 INCH ONONDAGA NY PUBLIC
0507 PM HAIL 5 S CORTLAND 42.53N 76.18W
06/25/2009 E0.75 INCH CORTLAND NY PUBLIC
&&
JMLSpecial weather statement, Jun 25, 6:29 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 629 PM EDT THU JUN 25 2009 PAZ038-039-043-252330- BRADFORD PA-SUSQUEHANNA PA-WYOMING PA- 629 PM EDT THU JUN 25 2009 ...STRONG THUNDERSTORM MOVING INTO WYOMING COUNTY PENNSYLVANIA... * AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR SUGAR RUN...AND MOVING SOUTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... JENNINGSVILLE AND FORKSTON AT 640 PM EDT... FORKSTON AND MESHOPPEN AT 645 PM EDT... MEHOOPANY AT 650 PM EDT... VOSBURG AND RUSSELL HILL AT 655 PM EDT... EVANS FALLS AND LAKE CAREY AT 700 PM EDT... EATONVILLE AND TUNKHANNOCK AT 705 PM EDT... OSTERHOUT AND VERNON AT 710 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. DJN
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:35 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 40 min |
| Jun 25, 4:09 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 66 min |
| Jun 25, 4:09 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Yates | 66 min |
| Jun 25, 4:17 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 47 min |
| Jun 25, 4:22 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Tompkins | 53 min |
| Jun 25, 4:35 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Tompkins | 39 min |
| Jun 25, 4:46 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 47 min |
| Jun 25, 4:52 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Tioga, Tompkins | 53 min |
| Jun 25, 5:08 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 48 min |
| Jun 25, 5:24 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Oneida | 52 min |
| Jun 25, 5:29 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga | 61 min |
| Jun 25, 5:54 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 66 min |
| Jun 25, 6:14 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 51 min |
| Jun 25, 6:37 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego | 3 hr |
| Jun 25, 7:10 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 35 min |
| Jun 25, 7:37 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 38 min |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.